GLOBAL SOLUTIONS OF NONCONCAVE HYPERBOLIC CONSERVATION LAWS WITH RELAXATION ARISING FROM TRAFFIC FLOW

This paper develops global solutions of nonconcave hyperbolic equations with relaxation arising from traffic flow. One of the system's characteristic fields is neither linearly degenerate nor genuinely nonlinear. Further, there is no dissipative mechanism in the relaxation system. Characteristics travel no faster than traffic. The global existence and uniqueness of the solution to the Cauchy problem are established by means of a finite difference approximation. To deal with the nonconcavity, the authors use a modified argument of Oleinik (1963). It is also shown that the zero relaxation limit of the solutions exists and is the unique entropy solution of the equilibrium equation.

  • Availability:
  • Corporate Authors:

    Academic Press Incorporated

    525 B Street, Suite 1900
    San Diego, CA  United States  92101-4459
  • Authors:
    • Tong, Lihong
  • Publication Date: 2003-5

Language

  • English

Media Info

  • Features: References;
  • Pagination: p. 131-149
  • Serial:

Subject/Index Terms

Filing Info

  • Accession Number: 00963216
  • Record Type: Publication
  • Files: TRIS
  • Created Date: Sep 16 2003 12:00AM